Analytic computation schemes for the discrete-time bulk service queue

Research output: Contribution to journalArticleAcademicpeer-review

40 Citations (Scopus)
1 Downloads (Pure)

Abstract

In commonly used root-finding approaches for the discrete-time bulk service queue, the stationary queue length distribution follows from the roots inside or outside the unit circle of a characteristic equation. We present analytic representations of these roots in the form of sample values of periodic functions with analytically given Fourier series coefficients, making these approaches more transparent and explicit. The resulting computational scheme is easy to implement and numerically stable. We also discuss a method to determine the roots by applying successive substitutions to a fixed point equation. We outline under which conditions this method works, and compare these conditions with those needed for the Fourier series representation. Finally, we present a solution for the stationary queue length distribution that does not depend on roots. This solution is explicit and well-suited for determining tail probabilities up to a high accuracy, as demonstrated by some numerical examples.
Original languageEnglish
Pages (from-to)141-163
JournalQueueing Systems: Theory and Applications
Volume50
Issue number2-3
DOIs
Publication statusPublished - 2005

Fingerprint

Dive into the research topics of 'Analytic computation schemes for the discrete-time bulk service queue'. Together they form a unique fingerprint.

Cite this